MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE WITH MICROGLIDE COATING; PERIPHERAL VASCULAR GUIDEWIRE

ABBOTT VASCULAR HI-TORQUE STEELCORE 18 LT GUIDE WIRE WITH MICROGLIDE COATING; PERIPHERAL VASCULAR GUIDEWIRE
Model Number 1007710-J
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The supera stent delivery system, referenced is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a percutaneous intervention was performed on the left superficial femoral artery, heavily calcified lesion.A supera stent was successfully implanted.A second supera stent (s-60-040-120-p6, 0050461) was also deployed successfully.While removing the second supera delivery system however, resistance was met between the second supera delivery system and the steelcore guide wire (1007710-j, 0080761).The guide wire and supera delivery system were removed without further issues as a single unit.There was no adverse patient effect, no intervention or treatment required, and there was no clinically significant delay.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficulty to remove was not tested based on device condition.There were additional noted damages to the core and the coils.Also, a noted corkscrew bend on the core of the wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.It may be possible that anatomical conditions (heavily calcified lesion) and the previously implanted stent contributed to a reduced clearance causing the resistance between the second supera delivery system and the steelcore guide wire; however, this could not be confirmed.The additional damages to the core and the coils are likely contributed to case circumstances.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE STEELCORE 18 LT GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
PERIPHERAL VASCULAR GUIDEWIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11599679
Report Number2024168-2021-02582
Device Sequence Number14291854
Product Code DQX
UDI-Device Identifier08717648049347
UDI-Public08717648049347
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1007710-J
Device Catalogue Number1007710-J
Device Lot Number0080761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED SUPERA STENT; 6 FRENCH SHEATH; SUPERA STENT DELIVERY SYSTEM
Patient Age78 YR
Patient Weight83